Alert archive / Idaho / Frost Advisories in 2021
Frost Advisory 1, NWS Pocatello, ID
NWS Pocatello, ID issued this frost advisory at May 4, 2021, 1:08 PM MDT for 11 counties in Idaho. It took effect at May 5, 2021, 4:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2021, 1:08 PM MDT (19:08 UTC)
- In effect from
- May 5, 2021, 4:00 AM MDT
- Expired
- May 5, 2021, 9:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 27 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.1 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2016 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
178 WWUS75 KPIH 041908 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 108 PM MDT Tue May 4 2021 IDZ054-050300- /O.NEW.KPIH.FR.Y.0001.210505T1000Z-210505T1500Z/ /O.CON.KPIH.LW.Y.0012.000000T0000Z-210505T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 108 PM MDT Tue May 4 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM MDT WEDNESDAY... * WHAT...For the Frost Advisory, temperatures as low as 33 to 37 degrees will result in frost formation. For the Lake Wind Advisory, west winds of 20 to 25 mph with gusts up to 35 mph are anticipated this afternoon and evening. * WHERE...For the Frost Advisory, all of the Lower Snake River Plain. For the Lake Wind Advisory, the American Falls Reservoir. * WHEN...For the Frost Advisory, from 4 AM to 9 AM MDT Wednesday. For the Lake Wind Advisory, until 9 PM MDT this evening. * IMPACTS...Strong winds and rough waves on area lakes can create hazardous conditions for small water craft. Frost can kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. Take steps now to protect tender plants from the cold. && $$ IDZ051>053-050300- /O.NEW.KPIH.FR.Y.0001.210505T1000Z-210505T1500Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 108 PM MDT Tue May 4 2021 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM MDT WEDNESDAY... * WHAT...Temperatures as low as 33 to 37 degrees may result in frost formation. * WHERE...Deserts and Upper Snake River Plain. * WHEN...From 4 AM to 9 AM MDT Wednesday. * IMPACTS...Frost can kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
3 follow-up statements
177 WWUS75 KPIH 050254 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 854 PM MDT Tue May 4 2021 IDZ054-050400- /O.EXP.KPIH.LW.Y.0012.000000T0000Z-210505T0300Z/ /O.CON.KPIH.FR.Y.0001.210505T1000Z-210505T1500Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 854 PM MDT Tue May 4 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM MDT WEDNESDAY... ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds have become northeast and will remain elevated for a couple of hours. Expect winds to turn back to the southwest and be relatively light on Wednesday with high pressure building in. * WHAT...For the Frost Advisory, temperatures as low as 33 to 37 degrees will result in frost formation. * WHERE...For the Frost Advisory, all of the Lower Snake River Plain. For the Lake Wind Advisory, the American Falls Reservoir. * WHEN...For the Frost Advisory, from 4 AM to 9 AM MDT Wednesday. For the Lake Wind Advisory, until 9 PM MDT this evening. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ IDZ051>053-050400- /O.CON.KPIH.FR.Y.0001.210505T1000Z-210505T1500Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 854 PM MDT Tue May 4 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM MDT WEDNESDAY... * WHAT...Temperatures as low as 33 to 37 degrees may result in frost formation. * WHERE...Deserts and Upper Snake River Plain. * WHEN...From 4 AM to 9 AM MDT Wednesday. * IMPACTS...Frost can kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
747 WWUS75 KPIH 050352 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 952 PM MDT Tue May 4 2021 IDZ051>054-051500- /O.CON.KPIH.FR.Y.0001.210505T1000Z-210505T1500Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 952 PM MDT Tue May 4 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM MDT WEDNESDAY... * WHAT...Temperatures as low as 33 to 37 degrees may result in frost formation. * WHERE...Deserts as well as Lower and Upper Snake River Plain. * WHEN...From 4 AM to 9 AM MDT Wednesday. * IMPACTS...Frost can kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
787 WWUS75 KPIH 051437 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 837 AM MDT Wed May 5 2021 IDZ051>054-051545- /O.EXP.KPIH.FR.Y.0001.000000T0000Z-210505T1500Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 837 AM MDT Wed May 5 2021 ...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... Temperatures have warmed and frost is no longer expected this morning. Therefore the Frost Advisory will be allowed to expire at 9 AM. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at May 4, 2:44 AM MDT, 10 hours 24 minutes earlier.
Area forecast discussion, May 4, 2:44 AM MDT, 10 hours 24 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 244 AM MDT Tue May 4 2021 .SHORT TERM (Today - Thursday)... A weak system looks to move through the area today under northwest flow aloft. This system is not overly impressive but should help to produce decent shower chances across the Central and eastern Mountains from late morning into the late evening hours. Could even see a few thunderstorms with this activity. Hi-res models do show the potential for some isolated precip in the Snake Plain as well mainly from around Pocatello north so do have at least some mention of PoPs in the current forecast. In addition to the precip, winds will also become breezy, especially in the afternoon hours. Winds should be below wind advisory criteria, but a Lake Wind Advisory continues for the American Falls Reservoir today. Behind this system, cooler air looks to filter in bringing the potential for a light freeze and/or frost to portions of the growing region. Most of the model guidance keeps temps above freezing in about 95% of the growing region so for now have opted against a Freeze Watch although some spots in the Upper Snake Plain could experience a light freeze. Have added frost to the forecast across the Arco Desert as well as portions of the Upper & Lower Snake Plain. Not sure how fast skies will clear though so because of that, refrained from a frost advisory in these spots. If temps trend down, wouldn't be surprised if the next forecast package requires freeze warnings or a frost advisory in spots. By Wednesday, high pressure builds in which will dry the area out while temps begin to surge. Wednesday afternoon we'll see temps 5-7 degrees above climo while on Thursday we should climb to 12-17 degrees above normal. McKaughan .LONG TERM (Friday through Tuesday)... An active pattern will set up by the weekend across eastern Idaho. Showers and even a few thunderstorms are possible Friday, but the chance of showers will come over the weekend. With the low potentially parked over us, this would spell much colder weather with snow on mid elevation slopes and daily chances of thunderstorms. The ECMWF and most of the cluster forecasts show this scenario happening. The GFS has a closed sitting in place, but has the low well to our east. The low may actually remain in place heading into next week if the ECMWF and cluster forecasts come to fruition. The GFS and one cluster shows the low weakening and moving east. The Blend of Models has the ECMWF/majority of clusters pattern and we will let that ride for the time being. If you are heading out into the mountains, this might be another weekend to make sure you have some gear made for colder weather conditions. Keyes && .AVIATION... Showers and afternoon thunderstorms will continue today. The earliest round of showers looks to impact DIJ the most, with showers at least close enough to IDA for a mention of VCSH. A few showers may reach as far south at PIH, but at the moment the that potential is quite low. Later today and this evening, multiple rounds of showers and thunderstorms are expected. At the moment, SUN is worthy of a VCSH/VCTS mention although most of this may stay to the east of the airport. It looks like a minimal chance at BYI, but certainly will bear watching later today. The most likely airports to be impacted are PIH, IDA and DIJ. We will carry at least a mention of VCSH/VCTS during those periods. Weather should remain VFR with potential for gusty winds around storms. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from 9 AM this morning to 9 PM MDT this evening for IDZ054. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.